Volume 22, issue 5 (2018)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 26
Issue 7, 2855–3306
Issue 6, 2405–2853
Issue 5, 1907–2404
Issue 4, 1435–1905
Issue 3, 937–1434
Issue 2, 477–936
Issue 1, 1–476

Volume 25, 7 issues

Volume 24, 7 issues

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
Exotic open $4$–manifolds which are nonleaves

Carlos Meniño Cotón and Paul A Schweitzer

Geometry & Topology 22 (2018) 2791–2816
Abstract

We study the possibility of realizing exotic smooth structures on finitely punctured simply connected closed 4–manifolds as leaves of a codimension-one foliation on a compact manifold. In particular, we show the existence of uncountably many smooth open 4–manifolds which are not diffeomorphic to any leaf of a codimension-one C2 foliation on a compact manifold. These examples include some exotic 4 ’s and exotic cylinders S3 × .

Keywords
exotic $\mathbb{R}^4$, nonleaves, codimension-one foliations
Mathematical Subject Classification 2010
Primary: 37C85, 53C12, 57R30
Secondary: 57R55
References
Publication
Received: 25 November 2016
Revised: 13 November 2017
Accepted: 25 February 2018
Published: 1 June 2018
Proposed: Yasha Eliashberg
Seconded: András I Stipsicz, Leonid Polterovich
Authors
Carlos Meniño Cotón
Departamento de Análise, Instituto de Matemática e Estatística
Universidade Federal Fluminense
Niterói
Rio de Janeiro-RJ
Brazil
Paul A Schweitzer
Departamento de Matemática
Pontificia Universidade Católica do Rio de Janeiro
Gávea
Rio de Janeiro-RJ
Brazil